Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 49, NWS Duluth, MN

June 20, 2016Burnett County, Washburn County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jun 20, 2016, 12:20 AM CDT for Burnett County, Washburn County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2016, 12:20 AM CDT (05:20 UTC)
Expired
Jun 20, 2016, 12:45 AM CDT
In force
25 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Burnett County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 127 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1984 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

404 
WUUS53 KDLH 200520
SVRDLH
WIC013-129-200545-
/O.NEW.KDLH.SV.W.0049.160620T0520Z-160620T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1220 AM CDT MON JUN 20 2016

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BURNETT COUNTY IN NORTHWESTERN WISCONSIN...
  SOUTHERN WASHBURN COUNTY IN NORTHWESTERN WISCONSIN...

* UNTIL 1245 AM CDT

* AT 1220 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
  HERTEL...OR 15 MILES SOUTHWEST OF SPOONER...MOVING EAST AT 65 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SHELL LAKE AROUND 1230 AM CDT. 
  BIRCHWOOD AROUND 1245 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ANGUS
AND SARONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4573 9216 4576 9214 4577 9154 4564 9154
      4564 9215
TIME...MOT...LOC 0520Z 274DEG 57KT 4567 9212 

HAIL...1.50IN
WIND...60MPH
 
$$

MOORE
4 follow-up statements
102 
WWUS53 KDLH 200527
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1227 AM CDT MON JUN 20 2016

WIC013-129-200545-
/O.CON.KDLH.SV.W.0049.000000T0000Z-160620T0545Z/
BURNETT WI-WASHBURN WI-
1227 AM CDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN BURNETT AND SOUTHERN WASHBURN COUNTIES...

AT 1227 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SHELL LAKE...OR 12 MILES SOUTHWEST OF SPOONER...MOVING EAST AT 60
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BIRCHWOOD AROUND 1245 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ANGUS
AND SARONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4564 9213 4575 9207 4576 9154 4564 9154
TIME...MOT...LOC 0527Z 274DEG 51KT 4566 9199 

HAIL...1.75IN
WIND...60MPH
 
$$

MOORE
345 
WWUS53 KDLH 200533
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1233 AM CDT MON JUN 20 2016

WIC013-200542-
/O.CAN.KDLH.SV.W.0049.000000T0000Z-160620T0545Z/
BURNETT WI-
1233 AM CDT MON JUN 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BURNETT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4564 9203 4572 9203 4576 9154 4564 9154
TIME...MOT...LOC 0532Z 274DEG 57KT 4565 9186 

$$

WIC129-200545-
/O.CON.KDLH.SV.W.0049.000000T0000Z-160620T0545Z/
WASHBURN WI-
1233 AM CDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN WASHBURN COUNTY...

AT 1232 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAUGEN...OR 11
MILES SOUTH OF SPOONER...MOVING EAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BIRCHWOOD AROUND 1245 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ANGUS
AND SARONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4564 9203 4572 9203 4576 9154 4564 9154
TIME...MOT...LOC 0532Z 274DEG 57KT 4565 9186 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
058 
WWUS53 KDLH 200537
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1237 AM CDT MON JUN 20 2016

WIC129-200545-
/O.CON.KDLH.SV.W.0049.000000T0000Z-160620T0545Z/
WASHBURN WI-
1237 AM CDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN WASHBURN COUNTY...

AT 1237 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAUGEN...OR 10
MILES NORTH OF RICE LAKE...MOVING EAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BIRCHWOOD AROUND 1245 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ANGUS
AND SARONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4564 9193 4571 9192 4576 9154 4564 9154
TIME...MOT...LOC 0537Z 274DEG 57KT 4564 9174 

HAIL...0.88IN
WIND...60MPH
 
$$

MOORE
116 
WWUS53 KDLH 200542
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1242 AM CDT MON JUN 20 2016

WIC129-200551-
/O.EXP.KDLH.SV.W.0049.000000T0000Z-160620T0545Z/
WASHBURN WI-
1242 AM CDT MON JUN 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHBURN COUNTY
WILL EXPIRE AT 1245 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4564 9193 4571 9192 4576 9154 4564 9154
TIME...MOT...LOC 0540Z 274DEG 57KT 4564 9174 

$$

MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:56 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 19, 11:56 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1156 PM CDT SUN JUN 19 2016

.UPDATE...
Issued at 1156 PM CDT Sun Jun 19 2016

The best low level convergence was shifting into northwest
Wisconsin and that is where storms continue to move through.
Strong storms will continue through about 08Z with gusts over 40
mph, heavy rain, and some small hail.

&&

.SHORT TERM...(This evening through Monday)
Issued at 330 PM CDT Sun Jun 19 2016

There is very little change in the forecast reasoning regarding
the convective episode that will begin to unfold over the next
couple of hours. Most short range guidance continues to be quite
consistent with sustained initiation along or just west of an axis
from Lake Vermilion/Grand Rapids/Brainerd between 4-5 pm. The
large scale environment characterized by ~3000+ j/kg CAPE and 40+
knots of deep layer bulk shear. CAM/HiRes guidance continues to
suggest that the mode for the first few hours should trend toward
discrete storms/supercells, capable of very large hail (up to
baseballs), and damaging wind gusts. 0-1 km agl hodographs also
suggest an attendant tornado threat with the most intense
storms/supercells with 0-1 km shear increasing to around 20 knots
by 00z and rich boundary layer mixing ratios 16-18 g/kg supporting
juxtaposition of sufficiently low LCL/LFC heights. This would
also include the MN Arrowhead where a robust surface-based warm
sector has been able to materialize, which is somewhat uncommon
for June with prevailing south flow across Lk Superior.
Eventually, activity should grow up scale into a squall line, with
the potential for a more widespread wind threat east of I35 into
the evening.

Storms should move east of our CWA by around midnight as the
surface cold front continues to make steady progress to the
southeast, but at least some severe/heavy rain threat is expected
to persist well into the evening across northwest Wisconsin.

Gusty west/northwest winds are expected area-wide on Monday as
much drier and cooler air is advected into the region as the main
upper level trof continues to deepen to our east. There is a small
chance of a stray shower or TStorm across the Arrowhead in the
afternoon or evening, but did not feel this threat was high enough
to explicitly mention in the forecast at this time.

.LONG TERM...(Monday night through Sunday)
Issued at 330 PM CDT Sun Jun 19 2016

Cooler northwest flow will result in some lingering clouds on
Monday night, but clouds should gradually clear from the southwest
as the night wears on. There could be a few lingering rain showers
in the Minnesota Arrowhead, but will continue to leave the
forecast dry for now. Upper level ridging will push back into the
region very quickly Tuesday Night, and early Wednesday, but will
flatten out as it gets to the western Great Lakes region. Will
continue to mention a chance of showers and thunderstorms midweek,
but coverage from mid to the end of the work week should generally
remain scattered. The best opportunity for widespread
precipitation looks to be Friday Night and Saturday, as a major
shortwave moves across the Northland. An upper level closed low
will develop in south central Canada by Saturday. Storms are
expected to fire up along a cold front on Saturday, and push
eastward Saturday and Saturday night. Could be some strong storms
during that time frame. A dry slot will then move in behind the
front Saturday Night, with the upper level low sagging into the
Lake Superior region by Sunday. This will bring showers and a few
thunderstorms to much of the CWA during that time frame. High
temperatures throughout the period are expected to range from the
70s to around 80. Lows will generally be in the 50s, but there
could be some 40s at times near Lake Superior.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1156 PM CDT Sun Jun 19 2016

The cold front was over far northwest Wisconsin into the Arrowhead
and storms continued to move through northwest Wisconsin and they
should continue through about 08Z. MVFR or brief IFR conditions
will occur in the strongest storms along with gusty winds and
small hail. Behind the front, VFR conditions will dominate.

Strong west to northwest winds will develop Monday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  58  75  50  74 /  80  10  10   0
INL  56  71  49  72 /  40  10  10   0
BRD  57  77  53  77 /  80   0   0   0
HYR  60  79  51  76 /  80  10   0   0
ASX  62  76  50  74 /  80  10  10  10

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...Small Craft Advisory until 10 PM CDT Monday for LSZ121-140>148.

&&

UPDATE...Melde
AVIATION...Melde
Hazardous weather outlook, Jun 19, 3:27 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
327 PM CDT SUN JUN 19 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201130-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
327 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP
BETWEEN 4 AND 6 PM THIS AFTERNOON ROUGHLY ALONG AN AXIS FROM LAKE
VERMILION...TO GRAND RAPIDS...TO THE BRAINERD LAKES REGION. THE
STORMS ARE THEN EXPECTED TO MOVE EASTWARD THROUGH THE REMAINDER OF
THE AFTERNOON AND EVENING ACROSS THE MINNESOTA ARROWHEAD...EAST
CENTRAL MINNESOTA...AND INTO NORTHWEST WISCONSIN. ANY STORMS THAT
FORM WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO THE SIZE
OF BASEBALLS...DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL. THERE
IS ALSO THE THREAT OF A TORNADO OR TWO WITH THE STRONGEST
STORMS...WITH THE GREATEST RISK OF TORNADOES FROM THE BRAINERD
LAKES REGION...EASTWARD TO INTERSTATE 35...AND NORTHEASTWARD TO
THE IRON RANGE AND THE MINNESOTA ARROWHEAD. BY MID TO LATE
EVENING...STORMS ARE EXPECTED TO MERGE INTO LINES AND CLUSTERS AS
THEY MOVE INTO WISCONSIN...WITH A CONTINUED THREAT OF WIND DAMAGE
AND VERY HEAVY RAINFALL.

PEOPLE ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER
INFORMATION THIS AFTERNOON AND EVENING AND HAVE A PLAN TO STAY
SAFE WITH THIS POTENTIALLY DANGEROUS WEATHER SET UP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS BEGINNING WEDNESDAY NIGHT AND
CONTINUING THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL BE NEEDED BETWEEN THE HOURS OF ROUGHLY 3 PM
AND 9 PM FOR THE CONSIDERABLE THREAT OF SEVERE WEATHER WITH A
PASSING COLD FRONT.

LSZ121-140>148-201130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
327 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR LATE THIS
AFTERNOON THROUGH LATE THIS EVENING. THERE IS A THREAT OF SEVERE
WEATHER...WITH THE STORMS CAPABLE OF LARGE HAIL...WIND GUSTS OF
GREATER THAN 40 KNOTS...LOCALLY DANGEROUS WAVES... AND FREQUENT
CLOUD TO WATER LIGHTNING. ANYONE WITH PLANS FOR BEING ON LAKE
SUPERIOR THROUGH THIS EVENING SHOULD CLOSELY FOLLOW THE LATEST
WEATHER INFORMATION... AND HAVE A PLAN TO GET YOURSELF TO SHORE
AND SAFETY FROM THE STORMS.

IN ADDITION...LOCALLY STRONGER WINDS AND HIGHER WAVE HEIGHTS WILL
PERSIST INTO THIS EVENING...ALONG WITH AREAS OF DENSE MARINE FOG
ALONG THE NORTH SHORE. PLEASE REFER TO THE LATEST MARINE WEATHER
PRODUCT FOR DETAILS ON A SMALL CRAFT ADVISORY THAT REMAINS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY
EVENING...FOR STRONG WEST TO NORTHWEST WINDS. SEE THE LATEST
MARINE PRODUCTS FOR DETAILED INFORMATION.

CHANCES FOR THUNDERSTORMS WILL RETURN TO WESTERN LAKE SUPERIOR
FROM WEDNESDAY NIGHT THROUGH SATURDAY.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 19, 11:33 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1133 PM CDT SUN JUN 19 2016

WIZ002-003-007>009-200500-
PRICE-WASHBURN-SAWYER-BAYFIELD-ASHLAND-
1133 PM CDT SUN JUN 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SAWYER...SOUTHWESTERN
ASHLAND...SOUTHERN BAYFIELD...NORTHWESTERN PRICE AND WASHBURN
COUNTIES...

AT 1133 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR CLAM LAKE TO 6 MILES EAST OF CHIPPEWA FLOWAGE TO NEAR STONE
LAKE TO SHELL LAKE...AND MOVING EAST AT 90 MPH.

WIND GUSTS UP TO 45 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  MELLEN AROUND 1140 PM CDT.
  STONE LAKE AND GLIDDEN AROUND 1145 PM CDT.
  WINTER AROUND 1150 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MIDDLE EAU CLAIRE
LAKE...SISSABAGAMA LAKE...MOOSE LAKE SAWYER COUNTY...LAMPSON...SARONA...
TEAL LAKE...LITTLE SISSABAGAMA LAKE...TOTAGATIC FLOWAGE...EARL AND
SPOONER LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4566 9203 4599 9201 4616 9155 4636 9155
      4635 9056 4592 9052 4564 9069
TIME...MOT...LOC 0433Z 272DEG 79KT 4624 9091 4596 9106 4579 9154 4575
9189

MOORE
Special weather statement, Jun 19, 11:47 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1147 PM CDT SUN JUN 19 2016

WIZ003-004-200500-
IRON-ASHLAND-
1147 PM CDT SUN JUN 19 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ASHLAND
AND SOUTHERN IRON COUNTIES...

AT 1147 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR BUTTERNUT...
OR 10 MILES NORTHWEST OF PARK FALLS...MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 45 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  TURTLE FLAMBEAU FLOWAGE AROUND 1200 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FISHER LAKE...
MANITOWISH...LONG LAKE IN IRON COUNTY AND BUTTERNUT LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4598 8993 4598 9069 4616 9076 4629 8993
TIME...MOT...LOC 0447Z 263DEG 52KT 4605 9060

MOORE
Special weather statement, Jun 20, 12:01 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1201 AM CDT MON JUN 20 2016

WIZ003-004-009-200515-
PRICE-IRON-ASHLAND-
1201 AM CDT MON JUN 20 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ASHLAND...IRON
AND NORTHERN PRICE COUNTIES...

AT 1201 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES EAST OF GLIDDEN TO NEAR TURTLE FLAMBEAU FLOWAGE TO NEAR
FIFIELD TO 8 MILES SOUTHWEST OF PARK FALLS...AND MOVING EAST AT 75
MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  TURTLE FLAMBEAU FLOWAGE AROUND 1205 AM CDT.
  MERCER AROUND 1215 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DAY LAKE...FISHER
LAKE...ISLAND LAKE IRON COUNTY...LONG LAKE IN IRON COUNTY...BUTTERNUT
LAKE...MORSE...MANITOWISH AND PIKE LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DULUTH MN.

LAT...LON 4599 8993 4598 9004 4583 9005 4579 9068
      4598 9068 4598 9088 4601 9091 4628 9091
      4635 9012 4634 9012 4630 8994
TIME...MOT...LOC 0501Z 272DEG 66KT 4618 9036 4604 9019 4588 9030 4585
9059

MOORE
Special weather statement, Jun 20, 12:03 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1203 AM CDT MON JUN 20 2016

WIZ002-200515-
BAYFIELD-
1203 AM CDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BAYFIELD COUNTY...

AT 1203 AM CDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF CABLE...OR
15 MILES NORTH OF HAYWARD...MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 45 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CABLE...DRUMMOND AND NAMEKAGON LAKE AROUND 1215 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TOTAGATIC LAKE...MIDDLE
EAU CLAIRE LAKE...UPPER EAU CLAIRE LAKE AND GRAND VIEW.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DULUTH MN.

LAT...LON 4633 9155 4645 9092 4616 9092 4616 9155
TIME...MOT...LOC 0503Z 262DEG 47KT 4623 9149

MOORE
Special weather statement, Jun 20, 12:05 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1205 AM CDT MON JUN 20 2016

WIZ008-200515-
SAWYER-
1205 AM CDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAWYER COUNTY...

AT 1204 AM CDT...A STRONG THUNDERSTORM WAS OVER RADISSON...OR 8 MILES
SOUTH OF CHIPPEWA FLOWAGE...MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 45 MPH...NICKEL SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WINTER AROUND 1215 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OJIBWA...BLAISDELL
LAKE...LORETTA...CONNORS LAKE...RESERVE AND CHIEF LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
SHELTER IMMEDIATELY INSIDE A BUILDING OR VEHICLE UNTIL THIS STORM
PASSES.

THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DULUTH MN.

LAT...LON 4571 9133 4589 9134 4598 9095 4598 9068
      4571 9068
TIME...MOT...LOC 0504Z 266DEG 50KT 4581 9122

MOORE
Special weather statement, Jun 20, 12:16 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1216 AM CDT MON JUN 20 2016

WIZ008-009-200545-
PRICE-SAWYER-
1216 AM CDT MON JUN 20 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SAWYER
AND NORTHERN PRICE COUNTIES...

AT 1216 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER WINTER...OR
14 MILES SOUTHEAST OF CHIPPEWA FLOWAGE...MOVING EAST AT 65 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  PARK FALLS...PHILLIPS AND FIFIELD AROUND 1240 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WILSON LAKE NEAR
PHILLIPS...BLAISDELL LAKE...LORETTA...CONNORS LAKE...MUSSER LAKE...
BUTTERNUT LAKE AND PIKE LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DULUTH MN.

LAT...LON 4564 9068 4564 9107 4598 9107 4598 9004
      4569 9004 4563 9068
TIME...MOT...LOC 0516Z 266DEG 58KT 4581 9096

MOORE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:24 PM CDTSevere Thunderstorm WarningDLHDouglas51 min
Jun 19, 8:43 PM CDTSpecial Weather StatementDLHDouglas32 min
Jun 19, 9:13 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas, Sawyer, Washburn47 min
Jun 19, 9:19 PM CDTSevere Thunderstorm WarningDLHDouglas41 min
Jun 19, 9:59 PM CDTSpecial Weather StatementDLHAshland, Bayfield, Iron31 min
Jun 19, 10:02 PM CDTSpecial Weather StatementDLHDouglas28 min
Jun 19, 10:11 PM CDTSevere Thunderstorm WarningDLHBurnett, Douglas, Washburn49 min
Jun 19, 10:19 PM CDTSpecial Weather StatementDLHBurnett41 min
Jun 19, 10:29 PM CDTSevere Thunderstorm WarningDLHBurnett46 min
Jun 19, 10:54 PM CDTSpecial Weather StatementDLHDouglas36 min
Jun 19, 11:03 PM CDTSevere Thunderstorm WarningDLHBurnett, Douglas, Washburn42 min
Jun 19, 11:16 PM CDTSpecial Weather StatementDLHWashburn14 min
Jun 19, 11:28 PM CDTSpecial Weather StatementDLHIron17 min
Jun 19, 11:33 PM CDTSpecial Weather StatementDLHSawyer, Washburn27 min
Jun 19, 11:47 PM CDTSpecial Weather StatementDLHIron13 min
Jun 20, 12:01 AM CDTSpecial Weather StatementDLHIron14 min
Jun 20, 12:03 AM CDTSpecial Weather StatementDLHBayfield12 min
Jun 20, 12:05 AM CDTSpecial Weather StatementDLHSawyer10 min
Jun 20, 12:16 AM CDTSpecial Weather StatementDLHPrice29 min
Jun 20, 12:44 AM CDTSpecial Weather StatementDLHSawyer16 min
Jun 20, 12:49 AM CDTSpecial Weather StatementDLHPrice11 min
Jun 20, 12:57 AM CDTSpecial Weather StatementDLHWashburn18 min
Jun 20, 1:00 AM CDTSpecial Weather StatementDLHSawyer15 min
Jun 20, 1:15 AM CDTSpecial Weather StatementDLHPrice15 min
Jun 20, 1:30 AM CDTSpecial Weather StatementDLHPrice15 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.